Flash Flood, Polk
- When
- June 9, 12:01 AM CST to 2:00 AM CST
- Where
- Polk County, Bolivar
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.617, -93.417
Flash flooding caused West Broadway Street to become impassable.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 8, 10:51 PM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1151 PM CDT WED JUN 8 2005 ...SEVERE WEATHER DISCUSSION... .DISCUSSION... CONVECTIVE COMPLEX SURGED ACROSS WEST CENTRAL MISSOURI WEDNESDAY EVENING BUT HAD WEAKENED SINCE 03Z AS IT APPROACHED FAR SOUTHWEST MISSOURI AND SOUTHEAST KANSAS. OUTFLOW BOUNDARY ASSOCIATED WITH THE CONVECTIVE COMPLEX THAT TRANSLATED ACROSS CENTRAL MISSOURI HAD SHIFTED WEST AND STRETCHED FROM NEAR NEVADA...TO SPRINGFIELD TO GAINESVILLE...BUT HAD BECOME LESS DISCERNIBLE. THE NOSE OF THE LOW LEVEL JET WAS ORIENTED INTO SOUTH CENTRAL KANSAS WHERE MOST THE INTENSE CONVECTION WAS OCCURRING. THE EVOLUTION AND SUPPORT FOR CONTINUED CONVECTIVE DEVELOPMENT OVERNIGHT REMAINS QUESTIONABLE. THE LATEST RUC MODEL ANALYSIS SHOWS THE AXIS OF THE LOW LEVEL JET REMAINING OVER THE PLAINS. WILL MONITOR THE EVOLUTION OF THE LOW LEVEL JET AS IT WOULD PROVIDE SUPPORT FOR ADDITIONAL DEVELOPMENT ALONG RESIDUAL BOUNDARIES IF IT VEERS INTO THE AREA. STORMS WILL LIKELY BE FOCUSED ACROSS SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI IN AXIS OF STRONGEST INSTABILITY...AND ALONG ANY OUTFLOW BOUNDARIES. FOSTER && .AVIATION... LINE OF THUNDERSTORMS CONTINUES TO PROGRESS TO THE SOUTHEAST. USING RADAR TRENDS...TWEAKED GOING THUNDER TEMPO GROUPS FROM THE PREVIOUS TAF FORECAST FOR KJLN AND KSGF. EVEN WITH SOME DRIER AIR ALOFT AND THE STRONGEST 850 MB WINDS OVER KANSAS...SOME MOISTURE TRANSPORT WILL CONTINUE TO KEEP THE STORMS GOING FOR THE NEXT SEVERAL HOURS. OUTSIDE OF THE CONVECTION...VFR CONDITIONS ARE EXPECTED FOR THE MAJORITY OF THE 06Z TAF PERIOD. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...FLASH FLOOD WATCH VERNON...BARTON...CEDAR AND ST. CLAIR. .KS...BOURBON AND CRAWFORD. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1040 PM CDT WED JUN 8 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1040 PM CDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED TO NUMEROUS THUNDERSTORMS...SOME OF WHICH WILL BE CAPABLE OF PRODUCING: HAIL TO THE SIZE OF QUARTERS. STRAIGHT LINE WINDS IN EXCESS OF 60 MPH. TORRENTIAL RAINFALL WHICH MAY LEAD TO FLASH FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA OVERNIGHT...BUT WILL BE FOCUSED WEST OF A LINE FROM OSAGE BEACH TO BRANSON. DISCUSSION: THUNDERSTORMS EXTENDING FROM WEST CENTRAL MISSOURI TO SOUTH CENTRAL KANSAS WILL DEVELOP SOUTHEASTWARD OVERNIGHT. THESE STORMS AND ASSOCIATED OUTFLOW BOUNDARIES WILL INTERACT WITH AN OUTFLOW BOUNDARY THAT WILL SHIFT INTO SOUTHWEST MISSOURI. THUNDERSTORM DEVELOPMENT MAY ALSO BE ENHANCED OVERNIGHT AS THE LOW LEVEL JET DEVELOPS AND INTERACTS WITH THESE BOUNDARIES. THE GREATEST POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS WILL BE ACROSS SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI WHERE THE AIRMASS WILL REMAIN VERY UNSTABLE. DAMAGING DOWNBURST WINDS WILL BE THE PRIMARY HAZARD...BUT HAIL WILL ALSO BE POSSIBLE. TORRENTIAL RAINFALL RATES AND FLASH FLOODING WILL BE POSSIBLE WHERE STORMS TRAIN ACROSS THE SAME AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH FRIDAY AS OUTFLOW BOUNDARIES AND UPPER LEVEL DISTURBANCES INTERACT WITH THE UNSTABLE AIRMASS THAT WILL REMAIN IN PLACE OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE ISOLATED NATURE OF SEVERE WEATHER. HOWEVER SPOTTERS AND EMERGENCY MANAGERS SHOULD RELAY ANY REPORTS OF SEVERE WEATHER AND FLOODING TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
727 PM CDT WED JUN 08 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL VIENNA 38.18N 91.95W
06/08/2005 0.50 INCH MARIES MO CO-OP OBSERVER
CRAMERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 802 PM CDT WED JUN 8 2005 MOZ082-097-098-106-090200- HOWELL-OREGON-SHANNON-TEXAS- 802 PM CDT WED JUN 8 2005 ...SIGNIFICANT WEATHER ADVISORY FOR HOWELL...OREGON...SHANNON AND TEXAS COUNTIES UNTIL 900 PM CDT... AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF RAYMONDVILLE TO EMINENCE TO 6 MILES NORTHEAST OF VAN BURDEN TO 7 MILES WEST OF ADVANCE...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF HOUSTON TO 32 MILES SOUTHEAST OF HOUSTON TO 14 MILES SOUTHWEST OF PIEDMONT TO 7 MILES WEST OF ADVANCE...AND MOVING SOUTH AT 30 MPH. AN OBSERVER IN THE EMINENCE AREA REPORTED 50 MPH WINDS AS THE LEADING EDGE OF THE THUNDERSTORMS MOVED THROUGH. THESE STORMS WILL BE... NEAR WINONA BY 810 PM CDT. NEAR BIRCH TREE BY 820 PM CDT. NEAR MOUNTAIN VIEW BY 830 PM CDT. NEAR ALTON BY 855 PM CDT. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. JLT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 840 PM CDT WED JUN 8 2005 KSZ073-097-MOZ055-066>068-078-090900- BOURBON-CRAWFORD-BENTON-CEDAR-HICKORY-ST. CLAIR-VERNON- 840 PM CDT WED JUN 8 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF TORNADO WATCH 437 AND HAS ISSUED SEVERE THUNDERSTORM WATCH 440 UNTIL 4 AM CDT FOR THE FOLLOWING AREA... IN KANSAS THE NEW WATCH INCLUDES 2 COUNTIES IN SOUTHEAST KANSAS BOURBON... CRAWFORD... IN MISSOURI THE NEW WATCH INCLUDES 5 COUNTIES IN CENTRAL MISSOURI BENTON... HICKORY... ST. CLAIR... IN SOUTHWEST MISSOURI CEDAR... VERNON... THIS INCLUDES THE CITIES OF...HERMITAGE...FORT SCOTT...WARSAW... COLE CAMP...PITTSBURG...EL DORADO SPRINGS...STOCKTON...NEVADA... APPLETON CITY AND OSCEOLA. MOZ056>058-069>071-090245- CAMDEN-MARIES-MILLER-MORGAN-PHELPS-PULASKI- 840 PM CDT WED JUN 8 2005 ...THE NATIONAL WEATHER SERVICE WILL ALLOW TORNADO WATCH 437 TO EXPIRE FOR THE FOLLOWING AREA... IN MISSOURI THIS ALLOWS TO EXPIRE 6 COUNTIES IN CENTRAL MISSOURI CAMDEN... MARIES... MILLER... MORGAN... PHELPS... PULASKI... THIS INCLUDES THE CITIES OF...OSAGE BEACH...CAMDENTON...ELDON... LAKE OZARK...VERSAILLES...ROLLA...FORT LEONARD WOOD... WAYNESVILLE AND VIENNA. KSZ101-MOZ077-079-089-090900- CHEROKEE-BARTON-DADE-POLK- 840 PM CDT WED JUN 8 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 440 IN EFFECT UNTIL 4 AM CDT FOR THE FOLLOWING AREA... IN KANSAS THIS WATCH INCLUDES 1 COUNTY IN SOUTHEAST KANSAS CHEROKEE... IN MISSOURI THIS WATCH INCLUDES 3 COUNTIES IN SOUTHWEST MISSOURI BARTON... DADE... POLK... THIS INCLUDES THE CITIES OF...LAMAR...GREENFIELD... BAXTER SPRINGS...COLUMBUS AND BOLIVAR. FOSTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 929 PM CDT WED JUN 8 2005 MOZ055-066-067-090330- BENTON-ST. CLAIR-VERNON- 929 PM CDT WED JUN 8 2005 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON...ST. CLAIR AND VERNON COUNTIES... AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF HOLDEN TO URICH TO 7 MILES NORTHEAST OF PLEASANTON...OR ALONG A LINE EXTENDING FROM HOLDEN TO 14 MILES SOUTHEAST OF GARDEN CITY TO 7 MILES NORTHEAST OF PLEASANTON...AND MOVING SOUTHEAST AT 60 MPH. PEOPLE IN NORTHEASTERN VERNON...NORTHERN ST. CLAIR AND WESTERN BENTON COUNTIES...INCLUDING THE CITIES OF APPLETON CITY...SCHELL CITY... LOWRY CITY...OSCEOLA...LINCOLN AND WARSAW...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DESTRUCTIVE WINDS IN EXCESS OF 70 MPH ARE EXPECTED WITH THESE STORMS. JLT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 942 PM CDT WED JUN 8 2005 KSZ073-097-101-MOZ077-090345- BARTON-BOURBON-CHEROKEE-CRAWFORD- 942 PM CDT WED JUN 8 2005 ...SIGNIFICANT WEATHER ADVISORY FOR BARTON...BOURBON...CHEROKEE AND CRAWFORD COUNTIES UNTIL 1045 PM CDT... AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF RICH HILL TO UNIONTOWN TO HUMBOLDT...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF RICH HILL TO 12 MILES WEST OF FORT SCOTT TO HUMBOLDT...AND MOVING SOUTH AT 40 MPH. THESE STORMS WILL BE... NEAR FORT SCOTT BY 955 PM CDT. NEAR HEPLER BY 1000 PM CDT. NEAR WALNUT BY 1005 PM CDT. NEAR GIRARD BY 1015 PM CDT. NEAR ARMA BY 1020 PM CDT. NEAR MULBERRY BY 1025 PM CDT. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. JLT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 101 AM CDT THU JUN 9 2005 MOZ079-090645- POLK- 101 AM CDT THU JUN 9 2005 ...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY UNTIL 145 AM CDT... AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BOLIVAR...AND MOVING SOUTHEAST AT 15 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM AS IT PUSHES ACROSS EASTERN POLK COUNTY FOSTER
The Springfield radar (KSGF), 42 km away, was scanning. The volume nearest the first event began at 06:03 UTC.
1 flash flood. Local standard time, as filed.
Flash flooding caused West Broadway Street to become impassable.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455765.